Hail, Clearwater
- When
- May 21, 7:15 PM MST
- Where
- Clearwater County, 3 mi S of Ahsahka
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.450, -116.333
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at May 21, 1:19 PM MST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
219 PM MDT SUN MAY 21 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY...A PLUME OF SUB-TROPICAL
MOISTURE HAS BEEN MOVING NORTH ACROSS MUCH OF IDAHO THIS
AFTERNOON. A VEIL OF HIGHER CLOUDS DRAPED OVER IDAHO AND PORTIONS
OF WESTERN MONTANA HAS INHIBITED/DELAYED CONVECTION. THE AIR MASS
WILL BECOME MORE UNSTABLE WITH TIME AND ADDITIONAL AFTERNOON
HEATING WILL HELP INCREASE CONVECTIVE ACTIVITY LATER THIS
AFTERNOON AND EVENING.
MONDAY/MONDAY NIGHT...A DEEP TROUGH THAT EXTENDS THE FULL REACH OF
THE WEST WILL CONTINUE TO PUMP WARM UNSTABLE SUB-TROPICAL AIR
INTO THE REGION. AS THE OVERALL PATTERN SHIFTS A BIT FARTHER
EAST...A UPPER LEVEL SOUTHERLY FLOW INCREASES OFFERING BETTER JET
SUPPORT FOR INCREASED CONVECTION. HOWEVER...MODELS DIFFER
CONSIDERABLY WITH THE AMOUNT OF MOISTURE AVAILABLE FOR
CONVECTION. WILL MAINTAIN CHANCE POPS ACROSS IDAHO AND PORTIONS OF
WESTERN MONTANA. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE
PERIOD.
TUESDAY...THE UPPER RIDGE CONTINUES TO SHIFT EASTWARD. AS A
RESULT...THE UPPER FLOW BECOMES LESS AMPLIFIED AND WINDS ALOFT
BECOME MORE SOUTHWESTERLY. A WEAK JET STREAK WILL OFFER SOME LIFT
BEST CHANCES OF SHOWERS ACROSS NORTHWEST MONTANA. A SURFACE
BOUNDARY ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA MAY ADD SOME
LOW-LEVEL CONVERGENCE TO THE EQUATION FOR THUNDERSTORMS ACROSS THE
SOUTH.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...SOUTHWESTERLY FLOW IS
EXPECTED TO BRING WARM TEMPERATURES AND AFTERNOON...MAINLY
MOUNTAIN SHOWERS TO THE NORTHERN ROCKIES THROUGH FRIDAY NIGHT. BY
SATURDAY MORNING...THE NEAR STATIONARY PACIFIC LOW PRESSURE SYSTEM
MOVES INLAND. MODELS IN FAIRLY GOOD AGREEMENT THAT THIS LOW WILL
MOVE OVER THE NORTHERN ROCKIES BY SUNDAY. WHEN THIS SYSTEM MOVES
INTO THE AREA...IT WILL BRING COOLER TEMPERATURES AND WIDESPREAD
PRECIPITATION.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS OVER THE REGION WILL CREATE
GUSTY WINDS WILL BRIEFLY LOWER VISIBILITIES AND CEILINGS THIS
EVENING. TAF SMN AND THE SOUTHERN PART OF TWB 336 HAVE BEEN NILLED
DUE TO THE WEATHER STATION AT KSMN NOT REPORTING. PLEASE SEE
APPROPRIATE TAFS AND TWEBS.
&&
.HYDROLOGY...RIVERS AND STREAMS CONTINUE TO RUN HIGH DUE TO RECENT
WARM TEMPERATURES CAUSING EXTENSIVE SNOW MELT. MOST RIVERS WILL
CREST TODAY OR MONDAY.
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FLOOD WARNING FOR THE BITTERROOT RIVER NEAR VICTOR IN RAVALLI
COUNTY...
...FLOOD WARNING FOR THE BITTERROOT RIVER NEAR MISSOULA IN
MISSOULA COUNTY...
...FLOOD WATCH FOR THE YAAK RIVER NEAR TROY IN LINCOLN COUNTY...
ID...FLOOD WARNING FOR THE SALMON RIVER AT WHITE BIRD IN IDAHO COUNTY...
...FLOOD WARNING FOR THE LITTLE SALMON RIVER AT RIGGINS IN
IDAHO COUNTY...
...FLOOD WARNING FOR THE SALMON RIVER AT SALMON IN LEMHI COUNTY...
&&
SHORT TERM...MSJ
LONG TERM/AVIATION/HYDROLOGY...STEGEMILLERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 223 PM MDT SUN MAY 21 2006 IDZ005>010-MTZ001>007-043-220830- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 123 PM PDT SUN MAY 21 2006 /223 PM MDT SUN MAY 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. RIVERS CONTINUE TO RUN HIGH. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFFFAMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS REMAIN A THREAT THROUGH TUESDAY. HYDROLOGY CONCERNS REMAIN THROUGH THE MIDDLE OF NEXT WEEK AS WELL. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFFFAMSO GTFRVSMSO .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Spokane radar (KOTX), 168 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510118, 5510119, 5510121, 5510120.